MAUDE Adverse Event Report: LIVANOVA USA, INC. PROGRAMMING SOFTWARE

LIVANOVA USA, INC. PROGRAMMING SOFTWARE
Model Number 3000
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code Seizures (2063)
Date of Event 07/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the last clinic visit, the patient's settings were noted to have reset to default settings.Since the last visit, the patient began having worsening seizures and is now having drops in seizures, more frequent/longer daytime seizures and nightly nocturnal seizures.The patient's settings were able to be titrated back up close to what they previously were.M102 generators change settings from programmed settings to diagnostics settings back to programmed settings to run system diagnostics; therefore, when the diagnostics were interrupted, the settings were left at the diagnostics settings.The physician did not run a final interrogation as recommended per labeling so this settings change was not found and corrected until the next appointment when they were found to have reset.No additional relevant information has been received to date.
 
Event or Problem Description
It was reported by the physician that the patient had improved seizure control with vns, however when the device underwent unintended adjustments to the settings, this temporarily correlated with the dramatic decline in seizure control for the patient.The patient went from having a few seizures a month to increased daily seizures with increased intensity.The increased seizure frequency and intensity lead to falls and injuries which had not been occurring before.Seizures were also noted to cluster at night more often than before.The patient has had over a dozen falls in 6 months that the settings were changed, when she had no seizure related falls before.The family failed to report the decline in seizure control, therefore the patient's device was not interrogated, and the patient could not report events since they are intellectually challenged.The physician indicated that they were unaware what faulted diagnostics were until after this took place.No additional relevant information has been received to date.

Brand Name
PROGRAMMING SOFTWARE
Common Device Name
PROGRAMMING SOFTWARE
Manufacturer (Section D)
LIVANOVA USA, INC.
100 cyberonics blvd
houston TX 77058
MDR Report Key11147484
Report Number1644487-2021-00053
Device Sequence Number14326253
Product Code LYJ
UDI-Device Identifier05425025750481
UDI-Public05425025750481
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3000
Was Device Available for Evaluation? No
Event Location Other
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer01/15/2021
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1